MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801180
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemi basket was to be used in the ureter during a ureteroscopic lithotripsy (ursl) procedure performed on (b)(6) 2020.According to the complainant, during preparation, when the handle was to be separated during use, the inner core of the basket was crooked, resulting in poor separation.A photo of the complaint device submitted by the customer shows the pull wire broken on the proximal end.The procedure was completed with another segura hemi basket.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of pull wire break.Block h10: visual analysis found the returned device was received with the cap properly placed in the handle assembly and the basket was extended.The pull wire was not broken in any section.The working length (sheath and pull wire) was kinked in several locations.Additionally, the indentation from torque wrench was present on the surface of one of ribs of cap.The handle was disassembled and indentation was observed in the handle locator block indicating that the handle cannula was properly placed in the handle assembly.The proximal end of the handle cannula was flattened as a result of handle assembly process.Functional inspection found the basket could not be closed properly due to the kinks observed in the working length.It was found that the photo submitted by the customer showed the handle with the cap missing, therefore exposing the handle cannula.Based on all available information, it is most likely that handling and manipulation of the device during unpacking/prepping/testing can lead to kink in the working length.This condition can cause friction between the components, leading to the issue of basket not closing properly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemi basket was to be used in the ureter during a ureteroscopic lithotripsy (ursl) procedure performed on (b)(6), 2020.According to the complainant, during preparation, when the handle was to be separated during use, the inner core of the basket was crooked, resulting in poor separation.A photo of the complaint device submitted by the customer shows the pull wire broken on the proximal end.The procedure was completed with another segura hemi basket.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10114021
Report Number3005099803-2020-02111
Device Sequence Number16584935
Product Code FFL
UDI-Device Identifier08714729341970
UDI-Public08714729341970
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model NumberM0063801180
Device Catalogue Number380-118
Device Lot Number0024433999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR